Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 20, 2001, 6:50 PM EDT for Calhoun County, South Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 2001, 6:50 PM EDT (22:50 UTC)
- Expired
- Aug 20, 2001, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 44 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:56 PM EDT | Thunderstorm Wind 50 E | St Matthews, SC | Sheriff reported trees down at the intersections of hwys 176 and 21, and also at hwys 30 and 187. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS52 KCAE 202254
SVRCAE
SCC017-202330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
650 PM EDT MON AUG 20 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 730 PM EDT.
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ST. MATTHEWS...MOVING EAST
AT 20 MPH.
ARDREYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:03 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 20, 5:03 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 503 PM EDT MON AUG 20 2001 WILL UPDATE CURRENT FCST AS TSTMS AND SHRA APCH THE CSRA WILL PUT IN SLIGHT POPS FOR TONIGHT. ALSO INSTABILTY INDICES ARE VERY HIGH OVR THE MIDLANDS AND SOME ISOL CONVECTION IS FIRING UP ATTM. FCSTID = 17 CAE 68 89 64 93 / 20 10 0 0 AGS 65 92 62 93 / 20 10 0 0 SSC 69 89 65 93 / 20 10 0 0 OGB 69 92 66 93 / 20 10 0 0 .CAE... GA...NONE. SC...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.